Ask The Doctor > Questions & Answers > Irregular periods after stopping OCPs

Irregular periods after stopping OCPs

Patient: Im on the pill and recently stopped for my monthly period. However when I went to start my pill again I realised I didnt have another packet so had to wait another week to get a new one. Basically I hadnt taken it in 2 weeks then suddenly after I another period in the space of two weeks. This one is very heavy and seems to be lasting a lot longer than my usual ones, its now been a week and it still hasnt stopped? Is there anything I should worry about?

 

 

Doctor: I do understand your concern, but would like to assure you that most irregular periods are benign. It is most probable t that the OPC would have resulted in your irregular period. Sometimes in the first 2 to 3 months after women start taking contraceptives pills, irregular menstruation might be irregular. However if the bleeding continues or the periods are still irregular after 2-3 months, I would advise you to consult with your doctor.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment